Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

August 5, 2016Humphreys County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 5, 2016, 7:45 PM CDT for Humphreys County, Tennessee. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2016, 7:45 PM CDT (00:45 UTC)
Expired
Aug 5, 2016, 8:30 PM CDT
In force
45 min
Issued by
NWS Nashville, TN

County Humphreys County, TN

The radar

The Ft Campbell radar (KHPX), 114 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

170 
WWUS84 KOHX 060045
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
745 PM CDT FRI AUG 5 2016
 
TNZ024-056-060130-
PERRY TN-HUMPHREYS TN-
745 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERRY AND SOUTHWESTERN
HUMPHREYS COUNTIES UNTIL 830 PM CDT...

AT 745 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR NEW JOHNSONVILLE...OR 11 MILES SOUTHEAST OF CAMDEN...MOVING
SOUTH AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW JOHNSONVILLE...LOBELVILLE AND I-40 NEAR THE TENNESSEE RIVER. 

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3573 8803 3577 8798 3583 8797 3587 8794
      3592 8793 3594 8793 3594 8798 3595 8801
      3597 8802 3599 8800 3601 8800 3603 8786
      3574 8773 3569 8803
TIME...MOT...LOC 0045Z 348DEG 15KT 3595 8796 

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:29 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Aug 5, 6:29 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
629 PM CDT FRI AUG 5 2016

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Sw-ne oriented upper level impulse aiding with the convection across
central areas of the mid state this afternoon. Strong outflows are
associated with this complex of storms and thus, some convection
will continue into this evening. Meanwhile, looking further to our
north, a bigger band of shower and tstm activity across central KY
is in association with a southward moving frontal boundary. This
feature will move slowly southward and bring an increase to our
shower and tstm chances late tonight and especially on Saturday
and into Saturday night. The frontal boundary will not clear the
southern areas of the mid state until sunrise Sunday. Will include
likely pops on Saturday with the values ranging from 70 percent NE
to 50 percent sw. Pops drop off considerably by Sunday afternoon.
In fact, pos aft capes are suppressed and can only be found across
the far southern and eastern areas. Thus...little to no pops will
be included.

As for the current heat index, latest CKV heat index came in at 103f
so the high heat index for today will be close to the expected
105F to 108f over western areas. Will go ahead and keep the heat
advisory going until 7 pm. The product will be reissued by 4pm.

For the near term temps, values will hold in the 80s for highs on
Saturday given the added moisture. The replacing airmass looks less
humid for Sunday. In fact, we may actually see some upper 60s
dewpoints with highs upper 80s to near 90. That is typical warmth
for Tn in early August. A far cry from the hideously humid weather
that has plagued the area for much of the summer.

In the ext fcst, the sfc high over Minnesota will be the prevailing
story for Monday. In the upper levels though...a w-e weak upper
ridge will keep our max temps a degree or two above normal but
humidity values will be kept in check. After Monday, however,
easterly wave development will attempt to spread our way. The
orientation of the upper level axis will be key as far as the
degree of the westward expansion of the deepest moisture. Right
now, it looks as though the axis will reach the TN river by Wed
and Thu. Thus pops will be on the increase. A slight decrease in
pops for Friday as some westerly upper level winds return and this
will act to shunt the deeper moisture eastward.

.AVIATION...
18Z TAF DISCUSSION.

BNA/CKV/CSV...Surface boundary is closing in on Middle Tennessee
from the north, with hot, muggy air blanketing the mid state.
PWAT's are a bit lower today so the air is less unstable, but we
are already seeing isolated cells popping up along the Cumberland
Plateau & southern KY. Our rain chances will increase through the
night and especially tomorrow as the surface front pushes through
the mid state.

&&

.AVIATION...
00Z TAF DISCUSSION.

Troposphere worked over pretty good interstate 65 corridor with
more convection working down through western Middle Tennessee back
through northern West Tennessee. Short range models work this
activity southward over the next several hours. All in all I think
convection here in Middle Tennessee will be confined to western
Middle Tennessee. Surface front extends from northwest Ohio down
through southern Illinois into central Missouri. Front will sag
southward on Saturday and get down into Middle Tennessee and this
will increase shower and thunderstorm chances. Front will get
south of Middle Tennessee on Sunday.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening FOR Dickson-Hickman-
Houston-Humphreys-Lawrence-Lewis-Montgomery-Perry-Stewart-Wayne.

&&

DISCUSSION......01/Boyd
AVIATION........01/Boyd
Hazardous weather outlook, Aug 5, 5:35 AM CDT, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
535 AM CDT FRI AUG 5 2016

TNZ005-006-023>025-056>058-093-094-061030-
STEWART-MONTGOMERY-HOUSTON-HUMPHREYS-DICKSON-PERRY-HICKMAN-LEWIS-
WAYNE-LAWRENCE-
535 AM CDT FRI AUG 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HEAT ADVISORY THIS AFTERNOON AND EVENING...WITH THE MAXIMUM HEAT
INDEX PUSHING TO BETWEEN 105 AND 108 DEGREES. HOT WEATHER SAFETY
WILL BE OF PARAMOUNT IMPORTANCE.

A FEW STRONG STORMS...WITH HEAVY DOWNPOURS AND GUSTY WINDS...ARE
POSSIBLE TONIGHT AS A COLD FRONT APPROACHES THE AREA. PONDING OF
WATER AND MINOR TREE DAMAGE MAY OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG STORMS...WITH HEAVY DOWNPOURS AND GUSTY WINDS...ARE
POSSIBLE SATURDAY AS A COLD FRONT MOVES IN. PONDING OF WATER AND
MINOR TREE DAMAGE MAY OCCUR.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

TNZ007>011-026>034-059>066-075-077>080-095-061030-
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-MAURY-
MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-GILES-
535 AM CDT FRI AUG 5 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO PUSH TO BETWEEN 100 AND
104 DEGREES THIS AFTERNOON...AND HOT WEATHER SAFETY WILL BE
IMPORTANT.

A FEW STRONG STORMS...WITH HEAVY DOWNPOURS AND GUSTY WINDS...ARE
POSSIBLE TONIGHT AS A COLD FRONT APPROACHES THE AREA. PONDING OF
WATER AND MINOR TREE DAMAGE MAY OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG STORMS...WITH HEAVY DOWNPOURS AND GUSTY WINDS...ARE
POSSIBLE SATURDAY AS A COLD FRONT MOVES IN. PONDING OF WATER AND
MINOR TREE DAMAGE MAY OCCUR.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

19

In the hours before

Special weather statement, Aug 5, 4:44 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT FRI AUG 5 2016

TNZ006-026-052215-
CHEATHAM TN-MONTGOMERY TN-
444 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHEATHAM AND EASTERN
MONTGOMERY COUNTIES UNTIL 515 PM CDT...

AT 444 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CLARKSVILLE...MOVING SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE AND CUNNINGHAM.

LAT...LON 3633 8712 3634 8745 3664 8743 3664 8715
TIME...MOT...LOC 2144Z 342DEG 15KT 3652 8726

SHAMBURGER
Local storm report, Aug 5, 5:41 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
541 PM CDT FRI AUG 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     7 SSW FRANKLIN          35.84N  86.90W
08/05/2016                   WILLIAMSON         TN   FACEBOOK

            TWO TREES BLOWN DOWN ACROSS WEST HARPETH ROAD NEAR
            HUNTER ROAD

&&

EVENT NUMBER OHX1601061

SHAMBURGER
Special weather statement, Aug 5, 5:44 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
544 PM CDT FRI AUG 5 2016

TNZ005-006-023-052315-
MONTGOMERY TN-STEWART TN-HOUSTON TN-
544 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART...
NORTHEASTERN HOUSTON AND WESTERN MONTGOMERY COUNTIES UNTIL 615 PM
CDT...

AT 544 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTHEAST OF BIG ROCK...OR 12 MILES EAST OF DOVER...MOVING
SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CUMBERLAND CITY...PALMYRA...INDIAN MOUND...CUNNINGHAM AND WOODLAWN.

LAT...LON 3652 8776 3661 8755 3640 8737 3629 8765
TIME...MOT...LOC 2244Z 333DEG 14KT 3649 8761

SHAMBURGER
Local storm report, Aug 5, 6:48 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
648 PM CDT FRI AUG 05 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 PM     TSTM WND DMG     HENDERSONVILLE          36.29N  86.60W
08/05/2016                   SUMNER             TN   NEWSPAPER

            SEVERAL TREES AND POWER LINES DOWN ACROSS
            HENDERSONVILLE

0200 PM     TSTM WND DMG     GREEN HILL              36.24N  86.57W
08/05/2016                   WILSON             TN   TWITTER

            LARGE TREE DOWN AT CORNER OF EAST SHADY TRAIL AND
            LAKESHORE DRIVE

&&

EVENT NUMBER OHX1601062
EVENT NUMBER OHX1601063

SHAMBURGER
Special weather statement, Aug 5, 7:02 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
702 PM CDT FRI AUG 5 2016

TNZ024-060045-
HUMPHREYS TN-
702 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HUMPHREYS COUNTY UNTIL
745 PM CDT...

AT 701 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF CAMDEN...MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAVERLY...CAMDEN...NEW JOHNSONVILLE...
HURRICANE MILLS AND I-40 NEAR THE TENNESSEE RIVER.

LAT...LON 3600 8800 3604 8799 3613 8792 3617 8792
      3622 8795 3624 8795 3606 8765 3584 8796
      3587 8794 3594 8793 3594 8798 3595 8801
      3597 8802
TIME...MOT...LOC 0001Z 315DEG 13KT 3616 8800

SHAMBURGER
Special weather statement, Aug 5, 7:45 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
745 PM CDT FRI AUG 5 2016

TNZ024-056-060130-
PERRY TN-HUMPHREYS TN-
745 PM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PERRY AND SOUTHWESTERN
HUMPHREYS COUNTIES UNTIL 830 PM CDT...

AT 745 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR NEW JOHNSONVILLE...OR 11 MILES SOUTHEAST OF CAMDEN...MOVING
SOUTH AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEW JOHNSONVILLE...LOBELVILLE AND I-40 NEAR THE TENNESSEE RIVER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3573 8803 3577 8798 3583 8797 3587 8794
      3592 8793 3594 8793 3594 8798 3595 8801
      3597 8802 3599 8800 3601 8800 3603 8786
      3574 8773 3569 8803
TIME...MOT...LOC 0045Z 348DEG 15KT 3595 8796

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 7:02 PM CDTSpecial Weather StatementOHXHumphreys43 min
Aug 5, 8:10 PM CDTSevere Thunderstorm WarningOHXHumphreys, Perry35 min
Aug 5, 8:43 PM CDTSpecial Weather StatementOHXPerry47 min
Aug 6, 6:21 AM CDTSpecial Weather StatementOHXMarshall39 min
Aug 6, 4:01 PM CDTSpecial Weather StatementOHXWilliamson44 min
Aug 6, 4:34 PM CDTSpecial Weather StatementOHXGiles41 min
Aug 6, 4:35 PM CDTSpecial Weather StatementOHXBedford25 min
Aug 6, 5:23 PM CDTSpecial Weather StatementOHXCheatham52 min
Aug 6, 5:58 PM CDTSpecial Weather StatementOHXCoffee32 min
Aug 6, 6:00 PM CDTSpecial Weather StatementOHXCannon30 min
Aug 6, 6:02 PM CDTSpecial Weather StatementOHXHickman43 min
Aug 6, 6:12 PM CDTAreal Flood AdvisoryOHXCheatham, Dickson2 hr
Aug 6, 6:31 PM CDTAreal Flood AdvisoryOHXCannon, Coffee119 min
Aug 6, 6:37 PM CDTSpecial Weather StatementOHXCannon38 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.